Alert archive / Georgia / Special Weather Statements in 2022

Special Weather Statement, NWS Atlanta, GA

August 3, 2022Paulding County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 3, 2022, 5:11 PM EDT for Paulding County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2022, 5:11 PM EDT (21:11 UTC)
Expired
Aug 3, 2022, 5:45 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Paulding County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1905 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

303 
WWUS82 KFFC 032111
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
511 PM EDT Wed Aug 3 2022
 
GAZ031-041-042-032145-
Haralson GA-Carroll GA-Paulding GA-
511 PM EDT Wed Aug 3 2022

...A strong thunderstorm will impact portions of southern Paulding,
northeastern Haralson and northeastern Carroll Counties through 545
PM EDT...

At 510 PM EDT, a strong thunderstorm was near New Georgia, or 9 miles
southwest of Dallas, moving northwest at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Dallas, Villa Rica, Temple, Hiram, Braswell, Yorkville, Draketown and
New Georgia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3391 8507 3391 8505 3395 8505 3395 8498
      3397 8497 3400 8484 3383 8476 3377 8486
      3378 8490 3375 8490 3371 8496 3382 8512
TIME...MOT...LOC 2110Z 139DEG 12KT 3381 8495 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:58 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Aug 3, 2:58 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
258 PM EDT Wed Aug 3 2022

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Thursday Night/...

A typical summertime pattern is expected for the short-term across
GA as high pressure and weak upper riding sets up across the
southeast. Given the lack of any synoptic forcing, any residual
boundaries will be the primary drivers for convective activity
during the afternoon and evening hours each day.

Latest radar imagery still shows showers and a few storms in the
vicinity of the weak boundary near the I-20 corridor with more
storms firing up along the GA coast and GA/SC border. Thinking
the highest PoPs today will remain in these areas due to slightly
higher PWs and greater differential heating from less cloud
cover. Patchy fog and some low clouds will be possible overnight
into early tomorrow morning, particularly in areas that see
rainfall later on today. Low temperatures will generally be in the
70s tonight with upper 60s across the NE mtn areas.

Generally a rise and repeat forecast for Thursday given little
change in the weather pattern and PWs ranging between 1.75 and
1.90 inches. Higher rain chances are expected through the
afternoon across the area. High temperatures will be in the 90s.

07

.LONG TERM /Friday through Wednesday/...

No major changes to the long term forecast at this time with summer
time diurnally-driven convection expected each afternoon.

Picking up the long term on Friday Morning, CWA remains socked in a
summertime pattern with a mid-lvl high off to the west situated over
the Four Corners region and a sprawling Bermuda High to the east. By
the weekend, the western high will continue to build eastward,
filling in the long-wave trough to the north and increasing the
coverage of the ridge to include the central and eastern CONUS. With
a lack of upper level support and weak sfc high residing over the
CWA, the main threat through the long term will be diurnally-driven
convection, aided by any shortwave perturbations that work down
within the mid/upper flow. The summer soup is strong, as PWATs hang
mostly around 2.00" through the long term, however may approach
2.10". Would not be surprised to see efficient rainmakers during the
afternoon that could produce isolated river and urban flooding,
especially with how saturated soils have become over the last couple
of weeks.

With the aforementioned saturated environment, expecting
temperatures to remain in the upper 80's and low 90's through the
forecast period courtesy of increased cloud cover, especially in
the morning, although near climatological norms for this time of
year.

SM

&&

.AVIATION...
18Z Update...
Mostly VFR ceilings across the area with a band of -RA north of
the terminals. Scattered TSRA along the coast will propagate
westward late this afternoon, so continued a TEMPO for TSRA at
most sites. Ceilings briefly improve this evening, then low
ceilings and fog is expected to develop after midnight through
roughly 14Z, improving thereafter. W-SW winds 5 kts or less will
continue through this evening and become calm overnight then shift
towards the E-SE around 5 kts by tomorrow morning.

//ATL Confidence...18Z Update...

Medium confidence on all elements.

86/DMartin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  91  72  90 /  30  40  20  40
Atlanta         72  91  73  91 /  20  40  20  40
Blairsville     67  86  67  84 /  20  60  30  60
Cartersville    71  90  72  91 /  20  40  20  40
Columbus        73  92  73  93 /  30  40  10  30
Gainesville     71  88  71  88 /  20  40  30  50
Macon           72  93  73  94 /  30  40  20  30
Rome            72  93  73  93 /  20  40  20  40
Peachtree City  70  91  70  91 /  20  40  20  30
Vidalia         73  92  73  93 /  30  40  10  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...07
LONG TERM....SM
AVIATION...DMartin
Hazardous weather outlook, Aug 3, 9:57 AM EDT, 7 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
957 AM EDT Wed Aug 3 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
957 AM EDT Wed Aug 3 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms are possible through the
evening across north and central Georgia. Isolated strong storms
resulting in frequent lightning, gusty winds, and locally heavy
rainfall will also be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered to numerous thunderstorms in the afternoons and
evenings are expected each day through the rest of the forecast
period. As usual during the summer, any storm will have the
potential to become strong to severe and be capable of producing
gusty winds, frequent lightning, and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 3, 4:46 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
446 PM EDT Wed Aug 3 2022

GAZ038-039-050-051-032115-
Taliaferro GA-Wilkes GA-Oglethorpe GA-Greene GA-
446 PM EDT Wed Aug 3 2022

...A strong thunderstorm will impact portions of northeastern Greene,
northwestern Taliaferro, southwestern Wilkes and south central
Oglethorpe Counties through 515 PM EDT...

At 446 PM EDT, a strong thunderstorm was over Carters Grove, or 8
miles north of Crawfordville, moving north at 5 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Washington, Rayle, Newtown, Celeste, Lyneville, Philomath, Carters
Grove and Daniel Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3363 8278 3360 8296 3377 8308 3383 8293
      3382 8276
TIME...MOT...LOC 2046Z 168DEG 6KT 3368 8290

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 3, 4:50 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
450 PM EDT Wed Aug 3 2022

GAZ031-041>043-032115-
Douglas GA-Haralson GA-Carroll GA-Paulding GA-
450 PM EDT Wed Aug 3 2022

...A strong thunderstorm will impact portions of southwestern
Paulding, northeastern Haralson, northeastern Carroll and
northwestern Douglas Counties through 515 PM EDT...

At 450 PM EDT, a strong thunderstorm was over New Georgia, or 9 miles
southwest of Dallas, moving northwest at 5 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Douglasville, Dallas, Villa Rica, Temple, Hiram, Braswell, Yorkville,
Draketown, Winston, Lake Val-Do-Mar, Eubank Lake and New Georgia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3391 8508 3391 8505 3393 8505 3395 8502
      3395 8498 3397 8497 3399 8485 3373 8477
      3365 8492 3386 8515
TIME...MOT...LOC 2050Z 154DEG 6KT 3380 8492

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 3, 4:57 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
457 PM EDT Wed Aug 3 2022

GAZ076-032130-
Jefferson GA-
457 PM EDT Wed Aug 3 2022

...A strong thunderstorm will impact portions of northeastern
Jefferson County through 530 PM EDT...

At 457 PM EDT, a strong thunderstorm was near Wrens, or 8 miles north
of Louisville, moving northwest at 10 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Wrens, Stapleton and Stellaville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3311 8229 3306 8243 3316 8254 3323 8246
      3326 8233
TIME...MOT...LOC 2057Z 153DEG 8KT 3313 8240

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 3, 5:02 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
502 PM EDT Wed Aug 3 2022

GAZ004-032130-
Whitfield GA-
502 PM EDT Wed Aug 3 2022

...A strong thunderstorm will impact portions of northeastern
Whitfield County through 530 PM EDT...

At 502 PM EDT, a strong thunderstorm was over Dawnville, or near
Dalton, moving north at 15 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Dalton, Varnell, Beaverdale and Dawnville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3494 8484 3492 8484 3490 8483 3489 8483
      3487 8482 3486 8484 3481 8486 3480 8484
      3478 8487 3477 8487 3476 8495 3487 8503
      3488 8501 3491 8502 3494 8492
TIME...MOT...LOC 2102Z 169DEG 13KT 3483 8489

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 3, 5:08 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
508 PM EDT Wed Aug 3 2022

GAZ086-032145-
Emanuel GA-
508 PM EDT Wed Aug 3 2022

...A strong thunderstorm will impact portions of central Emanuel
County through 545 PM EDT...

At 508 PM EDT, a strong thunderstorm was near Swainsboro, moving
northwest at 15 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Swainsboro, Nunez, Norristown Junction, Dellwood and Modoc.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3248 8236 3255 8256 3264 8249 3265 8247
      3266 8248 3268 8246 3274 8233 3256 8225
TIME...MOT...LOC 2108Z 136DEG 12KT 3256 8239

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 3, 5:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
511 PM EDT Wed Aug 3 2022

GAZ031-041-042-032145-
Haralson GA-Carroll GA-Paulding GA-
511 PM EDT Wed Aug 3 2022

...A strong thunderstorm will impact portions of southern Paulding,
northeastern Haralson and northeastern Carroll Counties through 545
PM EDT...

At 510 PM EDT, a strong thunderstorm was near New Georgia, or 9 miles
southwest of Dallas, moving northwest at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dallas, Villa Rica, Temple, Hiram, Braswell, Yorkville, Draketown and
New Georgia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3391 8507 3391 8505 3395 8505 3395 8498
      3397 8497 3400 8484 3383 8476 3377 8486
      3378 8490 3375 8490 3371 8496 3382 8512
TIME...MOT...LOC 2110Z 139DEG 12KT 3381 8495

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:43 PM EDTSpecial Weather StatementFFCCrisp32 min
Aug 2, 10:06 PM EDTSpecial Weather StatementFFCHouston, Peach24 min
Aug 3, 12:16 AM EDTSpecial Weather StatementFFCNewton29 min
Aug 3, 3:27 PM EDTSpecial Weather StatementFFCWarren33 min
Aug 3, 3:41 PM EDTSpecial Weather StatementFFCPolk34 min
Aug 3, 3:47 PM EDTSpecial Weather StatementFFCWilkes28 min
Aug 3, 4:10 PM EDTSevere Thunderstorm WarningFFCWilkes35 min
Aug 3, 4:15 PM EDTSpecial Weather StatementFFCDouglas30 min
Aug 3, 4:23 PM EDTSpecial Weather StatementFFCEmanuel37 min
Aug 3, 4:39 PM EDTSpecial Weather StatementFFCElbert21 min
Aug 3, 4:43 PM EDTSpecial Weather StatementFFCGordon32 min
Aug 3, 4:46 PM EDTSpecial Weather StatementFFCWilkes29 min
Aug 3, 4:50 PM EDTSpecial Weather StatementFFCPaulding25 min
Aug 3, 4:57 PM EDTSpecial Weather StatementFFCJefferson33 min
Aug 3, 5:02 PM EDTSpecial Weather StatementFFCWhitfield28 min
Aug 3, 5:08 PM EDTSpecial Weather StatementFFCEmanuel37 min
Aug 3, 5:17 PM EDTSpecial Weather StatementFFCGreene28 min
Aug 3, 5:30 PM EDTSpecial Weather StatementFFCGlascock30 min
Aug 3, 5:42 PM EDTSpecial Weather StatementFFCSpalding33 min
Aug 3, 5:49 PM EDTSpecial Weather StatementFFCHancock26 min
Aug 3, 5:54 PM EDTSpecial Weather StatementFFCHancock21 min
Aug 3, 5:56 PM EDTSpecial Weather StatementFFCWalker34 min
Aug 3, 5:59 PM EDTSpecial Weather StatementFFCWashington31 min
Aug 3, 6:07 PM EDTSpecial Weather StatementFFCMorgan38 min
Aug 3, 6:09 PM EDTSpecial Weather StatementFFCJasper36 min
Aug 3, 6:22 PM EDTSpecial Weather StatementFFCCatoosa23 min
Aug 3, 6:26 PM EDTSpecial Weather StatementFFCJackson34 min
Aug 3, 6:35 PM EDTSpecial Weather StatementFFCWashington25 min
Aug 3, 6:36 PM EDTSpecial Weather StatementFFCJohnson24 min
Aug 3, 6:38 PM EDTSpecial Weather StatementFFCBaldwin37 min
Aug 3, 6:48 PM EDTSpecial Weather StatementFFCPutnam27 min
Aug 3, 6:50 PM EDTSpecial Weather StatementFFCOconee25 min
Aug 3, 6:55 PM EDTSpecial Weather StatementFFCCherokee35 min
Aug 3, 7:03 PM EDTSpecial Weather StatementFFCGreene27 min
Aug 3, 7:08 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Putnam40 min
Aug 3, 7:22 PM EDTSpecial Weather StatementFFCPutnam23 min
Aug 3, 7:25 PM EDTSpecial Weather StatementFFCWilkinson35 min
Aug 3, 7:43 PM EDTSpecial Weather StatementFFCJasper32 min
Aug 3, 7:45 PM EDTSpecial Weather StatementFFCWhite30 min
Aug 3, 7:50 PM EDTSpecial Weather StatementFFCDodge25 min
Aug 3, 7:53 PM EDTSpecial Weather StatementFFCJones37 min
Aug 3, 7:59 PM EDTSpecial Weather StatementFFCGwinnett31 min

Nearby

Special Weather Statements in Georgia, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.